Alert archive / North Dakota / Winter Storm Warnings in 2015

Winter Storm Warning 4, NWS Bismarck, ND

December 22, 20154 counties in North Dakota

NWS Bismarck, ND issued this winter storm warning at Dec 22, 2015, 1:03 PM CST for 4 counties in North Dakota. It was in force for 17 hr. 9 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 22, 2015, 1:03 PM CST (19:03 UTC)
Expired
Dec 23, 2015, 6:00 AM CST
In force
17 hr
Issued by
NWS Bismarck, ND

Counties Bottineau County, ND, McHenry County, ND, Pierce County, ND, Rolette County, ND

The radar

The Minot AFB radar (KMBX), 42 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 22, 2:57 PM CSTHEAVY SNOW 64 Nne Towner, NDESTIMATED 6 INCHES OF SNOWFALL THUS FAR... SNOWING LIGHTLY NOW
Dec 22, 3:13 PM CSTSNOW 5.84 S Mylo, NDMEASURED 5.8 INCHES AND STILL SNOWING HEAVILY.
Dec 22, 3:18 PM CSTSNOW 52 Wsw Wolford, NDESTIMATED SNOWFALL OF 5 INCHES AND STILL SNOWING.
Dec 22, 3:28 PM CSTHEAVY SNOW 65 Sse Bottineau, NDESTIMATED SNOWFALL OF 6 INCHES SO FAR... STILL SNOWING LIGHTLY.
Dec 22, 4:28 PM CSTHEAVY SNOW 72 Sw Willow City, NDESTIMATED 7 INCHES STORM TOTAL THUS FAR. STILL SNOWING LIGHTLY.
Dec 22, 6:11 PM CSTSNOW 7Willow City, NDSNOWFALL TOTAL SO FAR
Dec 22, 6:12 PM CSTSNOW 52 Ne Towner, NDSNOWFALL TOTAL FROM TUESDAY DEC 22
Dec 22, 6:23 PM CSTSNOW 5Rolette, NDSNOWFALL TOTAL SO FAR...
Dec 22, 8:50 PM CSTSNOW 6Velva, NDSNOWFALL TOTAL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.1 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2015-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2015-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1316 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
236 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

341 
WWUS43 KBIS 221903
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
103 PM CST TUE DEC 22 2015


...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA
AND THE TURTLE MOUNTAINS THROUGH TONIGHT...

.HEAVY SNOW WILL CONTINUE ACROSS NORTH CENTRAL NORTH DAKOTA AND
THE TURTLE MOUNTAINS THIS AFTERNOON INTO THE EARLY EVENING.
THEREAFTER...LIGHT SNOW WILL CONTINUE THROUGH THE NIGHT. TOTAL
SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE NOW EXPECTED FOR
LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT. A
WINTER STORM WARNING IS NOW IN EFFECT FOR THESE AREAS. 

FOR LOCATIONS FURTHER TO THE SOUTH SUCH AS MARTIN...HARVEY AND
CARRINGTON...3 TO 5 INCHES OF TOTAL ACCUMULATION IS EXPECTED
THROUGH THIS EVENING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
FOR THESE LOCATIONS.

MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TODAY. KEEP UP TO
DATE AT WWW.WEATHER.GOV/BIS

NDZ004-005-012-013-230315-
/O.UPG.KBIS.WW.Y.0012.000000T0000Z-151223T0600Z/
/O.NEW.KBIS.WS.W.0004.151222T1903Z-151223T1200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
103 PM CST TUE DEC 22 2015

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER
STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. THIS IS AN UPGRADE TO THE WINTER WEATHER ADVISORY THAT
WAS IN EFFECT.

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL 6 PM THIS 
  EVENING. 

* TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED.

* LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. 

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

NDZ022-023-025-230315-
/O.CON.KBIS.WW.Y.0012.000000T0000Z-151223T0600Z/
SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON
103 PM CST TUE DEC 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND MIDNIGHT. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL 6 PM THIS 
  EVENING. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

AYD/KS
7 follow-up statements
990 
WWUS43 KBIS 222041
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
241 PM CST TUE DEC 22 2015

...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH
DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT...

.HEAVY SNOW WILL CONTINUE ACROSS NORTH CENTRAL NORTH DAKOTA AND
THE TURTLE MOUNTAINS THIS AFTERNOON INTO THE EARLY EVENING.
THEREAFTER...LIGHT SNOW WILL CONTINUE THROUGH THE NIGHT. TOTAL
SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED FOR
LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT. A
WINTER STORM WARNING IS IN EFFECT FOR THESE AREAS.

FOR LOCATIONS FURTHER TO THE SOUTH SUCH AS MARTIN...HARVEY AND
CARRINGTON...3 TO 5 INCHES OF TOTAL ACCUMULATION IS EXPECTED
THROUGH THIS EVENING. A WINTER WEATHER ADVISORY REMAINS IN EFFECT
FOR THESE LOCATIONS.

MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TODAY. KEEP UP TO
DATE AT WWW.WEATHER.GOV/BIS

NDZ004-005-012-013-230445-
/O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
241 PM CST TUE DEC 22 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL 6 PM THIS EVENING.
  LIGHT SNOW THEREAFTER.

* TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED.

* LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES.

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

NDZ022-023-025-230445-
/O.CON.KBIS.WW.Y.0012.000000T0000Z-151223T0600Z/
SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON
241 PM CST TUE DEC 22 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND MIDNIGHT.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL 6 PM THIS 
  EVENING. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  EVENING COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

$$

AYD
004 
WWUS43 KBIS 230046
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
646 PM CST TUE DEC 22 2015

...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH
DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT...

.MODERATE TO HEAVY SNOW WILL CONTINUE ACROSS FAR NORTH CENTRAL
NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS THIS EVENING AND
THEN TAPER OFF AFTER MIDNIGHT. TOTAL SNOWFALL ACCUMULATIONS OF 6
TO 8 INCHES ARE EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY...
BOTTINEAU AND BELCOURT. A WINTER STORM WARNING REMAINS IN EFFECT
FOR THESE AREAS.

FOR LOCATIONS FURTHER TO THE SOUTH SUCH AS MARTIN...HARVEY AND
CARRINGTON...3 TO 5 INCHES OF SNOW HAS FALLEN. SNOW HAS ENDED AND
THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED.

MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP
TO DATE AT WWW.WEATHER.GOV/BIS

NDZ022-023-025-230200-
/O.CAN.KBIS.WW.Y.0012.000000T0000Z-151223T0600Z/
SHERIDAN-WELLS-FOSTER-
INCLUDING THE CITIES OF...MCCLUSKY...HARVEY...CARRINGTON
646 PM CST TUE DEC 22 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

$$

NDZ004-005-012-013-230900-
/O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
646 PM CST TUE DEC 22 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL MIDNIGHT 
  WEDNESDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF UP TO 3 INCHES ARE EXPECTED. 

* LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

ACOOP/TWH
108 
WWUS43 KBIS 230407
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CST TUE DEC 22 2015

...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH
DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT...

.LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS FAR
NORTH CENTRAL NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS...
THROUGH THE EARLY MORNING HOURS...THEN TAPER OFF BEFORE SUNRISE
THURSDAY. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE
EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND
BELCOURT.

MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP
TO DATE AT WWW.WEATHER.GOV/BIS

NDZ004-005-012-013-231200-
/O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
1007 PM CST TUE DEC 22 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF AROUND 1 INCH ARE EXPECTED.

* LOOK FOR REDUCTIONS IN VISIBILITY AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS CAN BE OBTAINED BY 
CALLING 5 1 1.

$$
TWH
714 
WWUS43 KBIS 230528
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1128 PM CST TUE DEC 22 2015

...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH
DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT...

.LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS FAR
NORTH CENTRAL NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS...
THROUGH THE EARLY MORNING HOURS...THEN TAPER OFF BEFORE SUNRISE
WEDNESDAY. TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE
EXPECTED FOR LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND
BELCOURT.

MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP
TO DATE AT WWW.WEATHER.GOV/BIS

NDZ004-005-012-013-231200-
/O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
1128 PM CST TUE DEC 22 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST
WEDNESDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM WEDNESDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF AROUND 1 INCH ARE EXPECTED.

* EXPECT REDUCTIONS IN VISIBILITY AT TIMES.

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

TWH/CJS
704 
WWUS43 KBIS 230924
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
324 AM CST WED DEC 23 2015

...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH
DAKOTA AND THE TURTLE MOUNTAINS THROUGH TONIGHT...

.LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS FAR
NORTH CENTRAL NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS...
THROUGH THE EARLY MORNING HOURS...THEN TAPER OFF BEFORE SUNRISE.
TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED FOR
LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT.

MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP
TO DATE AT WWW.WEATHER.GOV/BIS

NDZ004-005-012-013-231200-
/O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
324 AM CST WED DEC 23 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM. 

* ADDITIONAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED. 

* LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

JV
821 
WWUS43 KBIS 230928
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
328 AM CST WED DEC 23 2015

...WINTER STORM WARNING FOR PORTIONS OF NORTH CENTRAL NORTH
DAKOTA AND THE TURTLE MOUNTAINS THROUGH 6 AM THIS MORNING...

.LIGHT TO OCCASIONALLY MODERATE SNOW WILL CONTINUE ACROSS FAR
NORTH CENTRAL NORTH DAKOTA...INCLUDING THE TURTLE MOUNTAINS...
THROUGH THE EARLY MORNING HOURS...THEN TAPER OFF BEFORE SUNRISE.
TOTAL SNOWFALL ACCUMULATIONS OF 6 TO 8 INCHES ARE EXPECTED FOR
LOCATIONS SUCH AS TOWNER...RUGBY...BOTTINEAU AND BELCOURT.

MOTORISTS ARE URGED TO ALLOW EXTRA DRIVING TIME TONIGHT. KEEP UP
TO DATE AT WWW.WEATHER.GOV/BIS

NDZ004-005-012-013-231200-
/O.CON.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
328 AM CST WED DEC 23 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY
THIS MORNING. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND 6 AM. 

* ADDITIONAL SNOW ACCUMULATIONS OF UP TO 1 INCH ARE EXPECTED. 

* LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE
CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

$$

JV
890 
WWUS43 KBIS 231158
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
558 AM CST WED DEC 23 2015

...THE WINTER STORM WARNING THAT WAS IN EFFECT FOR PORTIONS OF
NORTH CENTRAL NORTH DAKOTA WILL EXPIRE AT 6 AM CST...

.LIGHT SNOW WILL CONTINUE OVER NORTH CENTRAL NORTH DAKOTA THIS
MORNING...BUT ADDITIONAL ACCUMULATIONS WILL BE LESS THAN AN INCH.
ROADS MAY STILL BE SLIPPERY...SO USE EXTRA CAUTION IF YOU ARE
TRAVELING THIS MORNING.

NDZ004-005-012-013-231300-
/O.EXP.KBIS.WS.W.0004.000000T0000Z-151223T1200Z/
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-
INCLUDING THE CITIES OF...BOTTINEAU...ROLLA...TOWNER...RUGBY
558 AM CST WED DEC 23 2015

...WINTER STORM WARNING WILL EXPIRE AT 6 AM CST EARLY THIS
MORNING...

LESS THAN ONE INCH OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED
TODAY...SO THE WINTER STORM WARNING WILL BE ALLOWED TO EXPIRE.
ROADS MAY STILL BE SLIPPERY...SO USE EXTRA CAUTION IF TRAVELING
THIS MORNING.

$$

CJS

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Dec 22, 9:39 AM CST, 3 hours 24 minutes earlier.

Area forecast discussion, Dec 22, 9:39 AM CST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
939 AM CST TUE DEC 22 2015

.UPDATE...
ISSUED AT 929 AM CST TUE DEC 22 2015

WEBCAM TRENDS THROUGH 1520 UTC INDICATE THAT THE 700-900 MB DRY
LAYER HAS NOT YET BEEN SUFFICIENTLY ERODED ACROSS CENTRAL NORTH
DAKOTA FOR SNOWFALL TO REACH THE SURFACE. 15 UTC RAP SOUNDINGS
SUGGESTS THE LAYER WILL QUICKLY SATURATE IN THE 16-17 UTC
TIMEFRAME. OVERALL...THE 12 UTC WRF-NMM/ARW...NAM NEST AND 11-14
UTC HRRR ITERATIONS SUPPORT THE TREND FROM THE 00 AND 06 UTC
GLOBAL SUITES OF A SLIGHT NORTHWARD SHIFT IN THE SNOWBAND TODAY AS
COMPARED TO RUNS YESTERDAY...WITH NOW LESS THAN ONE INCH OF SNOW
EXPECTED FOR BISMARCK/MANDAN.

UPDATE ISSUED AT 646 AM CST TUE DEC 22 2015

NO SIGNIFICANT CHANGES WITH THIS UPDATE OTHER THAN TO BLEND THE
LATEST RADAR TRENDS INTO THE HOURLY POP FORECAST THROUGH 15 UTC.
RADAR ECHOES HAVE BEEN STEADILY INCREASING OVER SOUTH CENTRAL ND
DURING THE LAST 90 MINUTES...AND WHILE NO PRECIPITATION REPORTS
HAVE BEEN RECEIVED YET...THE 12 UTC BISMARCK SOUNDING IS NEARLY
SATURATED ALOFT...SO SNOW SHOULD QUICKLY DEVELOP BY MID MORNING.

NOTE THAT OVERNIGHT RAP AND HRRR SIMULATIONS /INCLUDING THE ESRL
HRRR/ HAVE BEEN INCONSISTENT FROM RUN TO RUN AND WITH THE GLOBAL
MODEL GUIDANCE...ESPECIALLY ON THE WESTERN AND SOUTHERN BOUNDARY
OF EXPECTED SNOWFALL TODAY...SO THE ACCUMULATION FORECAST STAYED
THE SAME WITH THIS UPDATE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 350 AM CST TUE DEC 22 2015

ACCUMULATING SNOW IS THE MAIN CONCERN IN THE SHORT TERM.

CURRENTLY...THE SURFACE LOW WAS AT THE BORDER OF SOUTHEASTERN
MONTANA AND NORTHEASTERN WYOMING. STRONG SOUTHWESTERLY SURFACE
WINDS WERE NOTED OVER EASTERN WYOMING AND FAR WESTERN SOUTH
DAKOTA. THESE SURFACE WINDS WERE INDICATIVE OF A STRONG LOW LEVEL
JET DEPICTED IN THE MODELS AT H925 AND H850. AT UPPER LEVELS...A
STRONG SHORTWAVE WAS CENTERED OVER WYOMING. LIGHT RADAR RETURNS
WERE OVER EASTERN MONTANA INTO NORTHEASTERN WYOMING...BUT
INTENSITIES WERE INCREASING SOUTH AND EAST OF BILLINGS INTO
NORTHEASTERN WYOMING...IN THE VICINITY OF THE UPPER LEVEL
SHORTWAVE.

THE UPPER LEVEL SHORTWAVE IS FORECAST TO MOVE NORTHEAST ACROSS THE
DAKOTAS TODAY AND MOVE INTO SOUTHERN MANITOBA TONIGHT. THE SURFACE
AND H700 LOW ARE FORECAST TO TRACK NORTHEASTWARD ACROSS NORTH DAKOTA
TODAY...REACHING THE ND/MN/MANITOBA BORDER BY MIDNIGHT TUESDAY
NIGHT. STRONG FRONTOGENETIC FORCING WITH VERTICAL MOTION IN THE
DENDRITIC GROWTH ZONE ARE EXPECTED ALONG THIS TRACK. THE MODELS
INDICATE A DEEPER DENDRITIC GROWTH ZONE LATE THIS MORNING/AFTERNOON
IN NORTH CENTRAL NORTH DAKOTA. FARTHER SOUTH THE TEMPERATURE
PROFILES ARE WARMER EARLY ON THIS MORNING WHEN THE BEST VERTICAL
MOTION IS FORECAST. SO THE LATEST RUN OF THE MODELS VALIDATE THE
ONGOING FORECAST OF MORE PRECIPITATION/SNOWFALL NORTH CENTRAL VERSUS
ACROSS THE SOUTH. THE WARM AIR LAYER OFF THE SURFACE ASSOCIATED WITH
THE LOW LEVEL JET WILL BRING A CHANCE OF MIXED PRECIPITATION TO
PARTS OF SOUTHERN NORTH DAKOTA TODAY...AND THIS WILL LIMIT THE
AMOUNT OF SNOW EXPECTED IN THE SOUTHERN TIER OF COUNTIES.

THE LATEST SHORT TERM HIGH RESOLUTION MODELS ARE NOT AS ROBUST WITH
PRECIP OUTPUT AS THE GLOBAL MODELS...AND USED A BLEND OF HIGH RES
AND GLOBAL MODEL SNOW RATIO METHODS. SNOW IS EXPECTED TO BEGIN OVER
SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA AROUND 6 AM CST...AND
INCREASE QUICKLY BY AROUND 9 AM CST. THE GREATEST FORCING MOVES INTO
NORTHERN NORTH DAKOTA AROUND/AFTER 9 AM CST AND THE AFTERNOON HOURS
SHOULD SEE THE MOST SNOW ACCUMULATIONS ACROSS THE NORTH. THE
SOUTHWEST AND SOUTH CENTRAL SHOULD SEE UP TO AN INCH OR 2 OF SNOW BY
TONIGHT...WITH THE GREATEST SNOWFALL OF 3 TO OVER 5 INCHES OF SNOW
IN THE NORTH CENTRAL...WITH THE HIGHER AMOUNTS IN THE TURTLE
MOUNTAINS AREA.

WILL ADD BOTTINEAU COUNTY TO THE ONGOING WINTER WEATHER
ADVISORY...WHICH WILL INCLUDE WESTHOPE AND BOTTINEAU...VELVA AND
TOWNER...AND POINTS EAST TO RUGBY AND THE TURTLE MOUNTAINS. THERE
MAY BE A COUPLE LOCALES THAT REACH 6 INCHES OR A BIT MORE...BUT IN
GENERAL 3 TO 5.5 INCHES OF SNOW IS EXPECTED MOST AREAS IN THE
ADVISORY.

SNOW SHOULD TAPER TO LIGHT SNOW OR FLURRIES AS THE SYSTEM MOVES
NORTHEAST...BUT LINGER THROUGH THE NIGHT TUESDAY NIGHT AS A WEAK
TROWAL FEATURE KEEPS THE WRAP AROUND PRECIPITATION AS FAR WEST AS
MONTANA.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 350 AM CST TUE DEC 22 2015

COOL AND GENERALLY QUIET WEATHER WILL PREVAIL IN THE LONG TERM.

FLURRIES OR LIGHT SNOW SHOWERS REMAIN POSSIBLE ON WEDNESDAY WITH
LINGERING CYCLONIC FLOW ACROSS THE REGION. ON THE LARGE SCALE...A
BROAD AND LOW-AMPLITUDE 500-MB TROUGH OVER THE WESTERN AND CENTRAL
UNITED STATES WILL BE REPLACED BY A MUCH DEEPER AND DYNAMICALLY-
ENERGIZED TROUGH CENTERED ON THE FOUR-CORNERS REGION BY SATURDAY.
THAT TRANSITION COULD YIELD LIGHT SNOW IN THE NORTHERN PLAINS LATE
ON CHRISTMAS DAY OR MORE SO ON FRIDAY NIGHT AS FLOW ALOFT BECOMES
SOUTHWESTERLY. HOWEVER...CONFIDENCE IN THE NORTHERN EXTENT OF ANY
LIGHT SNOW IS MODEST AT BEST AS SPLIT FLOW TAKES SHAPE ALOFT...AS
EXEMPLIFIED BY THE 00 UTC ECMWF...WHICH WAS A DRY SOLUTION ACROSS
MUCH OF WESTERN AND CENTRAL ND DURING THAT TIME FRAME.

TEMPERATURES WILL BE SEASONABLY COOL MOST OF THE PERIOD...AND WILL
BE COLDEST FRIDAY INTO SATURDAY...WHEN LOWS WILL BE AROUND 0 F AND
HIGHS WILL ONLY BE IN THE TEENS F PER A 00 UTC MULTI-MODEL BLEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 929 AM CST TUE DEC 22 2015

IFR/LIFR CONDITIONS IN SNOW AT KMOT/KJMS DEVELOPING THIS
MORNING...CONTINUING THROUGH THE EARLY AFTERNOON AT KJMS AND
POSSIBLY INTO THE EVENING AT KMOT. IFR CONDITIONS IN LIGHT SNOW
POSSIBLE BY MIDDAY AT KISN WITH A BRIEF LATE AFTERNOON BREAK
POSSIBLE BEFORE ADDITIONAL LIGHT SNOW THIS EVENING AND TONIGHT.
MVFR/IFR CONDITIONS IS STRATUS AT KBIS/KDIK TODAY AND TONIGHT WITH
MUCH LOWER PROBABILITIES FOR SNOW COMPARED TO THE OTHER
TERMINALS.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR NDZ004-
005-012-013-022-023-025.

&&

UPDATE...AYD
SHORT TERM...JV
LONG TERM...CJS
AVIATION...AYD
Hazardous weather outlook, Dec 22, 8:59 AM CST, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
859 AM CST TUE DEC 22 2015

NDZ004-005-012-013-022-023-025-231500-
BOTTINEAU-ROLETTE-MCHENRY-PIERCE-SHERIDAN-WELLS-FOSTER-
859 AM CST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT TODAY THROUGH
THIS EVENING. TOTAL SNOWFALL OF 3 TO 5 INCHES IS EXPECTED. SEE
WWW.WEATHER.GOV/BIS FOR FULL DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ001>003-009>011-018>021-034>037-231500-
DIVIDE-BURKE-RENVILLE-WILLIAMS-MOUNTRAIL-WARD-DUNN-MERCER-OLIVER-
MCLEAN-MORTON-BURLEIGH-KIDDER-STUTSMAN-
859 AM CST TUE DEC 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ONE TO THREE INCHES OF SNOW IS EXPECTED TODAY. ROADS MAY BECOME
SLICK.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

NDZ017-031>033-040>048-050-051-231500-
MCKENZIE-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT-
BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
859 AM CST TUE DEC 22 2015 /759 AM MST TUE DEC 22 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND
SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

AYD

In the hours before

Local storm report, Dec 22, 11:35 AM CST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1135 AM CST TUE DEC 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1132 AM     SNOW             HARVEY                  47.77N  99.94W
12/22/2015  M1.2 INCH        WELLS              ND   TRAINED SPOTTER

            SNOW CONTINUING IN HARVEY WITH VISIBILITIES LOWERING.
            1.2 INCHES OF SNOW SO FAR.

&&

KSIMOSKO
Local storm report, Dec 22, 11:48 AM CST, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1148 AM CST TUE DEC 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1147 AM     SNOW             5 NW GEORGE LAKE        48.16N 100.46W
12/22/2015  E1.5 INCH        MCHENRY            ND   TRAINED SPOTTER

            ESTIMATED 1.5 INCHES THUS FAR... STILL SNOWING.

&&

KSIMOSKO
Local storm report, Dec 22, 12:14 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1214 PM CST TUE DEC 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1212 PM     SNOW             4 NW SELZ               47.90N  99.95W
12/22/2015  E2.5 INCH        PIERCE             ND   TRAINED SPOTTER

            2.5 INCHES THUS FAR. STILL SNOWING WIITH VISIBILITY ONE
            HALF MILE AND A SUSTAINED WIND OF 15 MPH.

&&

KSIMOSKO
Local storm report, Dec 22, 12:19 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1219 PM CST TUE DEC 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1218 PM     SNOW             7 SSW ANAMOOSE          47.80N 100.30W
12/22/2015  E2.0 INCH        SHERIDAN           ND   TRAINED SPOTTER

            WIND UP TO 20 MPH AT TIMES WITH VISIBILITY DOWN TO ONE
            QUARTER OF A MILE AT TIMES.

&&

KSIMOSKO

Nearby

Winter Storm Warnings in North Dakota, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.